Diabetes - Type 2 Community
Confusion
About This Community:

This patient support community is for discussions relating to type 2 diabetes, celiac disease, depression, diabetic complications, hyperglycemia, hypoglycemia, islet cell transplantation, diabetes nutrition, parenting a diabetic child, gestational diabetes, and insulin pump therapy.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Confusion

My husband came home from work,  went to change clothes for evening before dinner.  He is diabetic, injects insulin twice daily.  When he went to inject before dinner, he suddenly became disorientated,  walked slowly, did not respond to my questions.   He then began to sweat profusely.  I got him to sit down, would not answer me.  I gave him food to eat, was better within minutes of eating.   He is okay now but I am confused if I need to call doctor.  We are in middle of blizzard, not sure if I should have called 911.   Help.
Related Discussions
2 Comments Post a Comment
Blank
141598_tn?1355675363
"When he went to inject before dinner,"
Went to implies he did not inject insulin, right? If he did then became disoriented he injected to much insulin causing his blood glucose to drop below normal levels. You did the right thing by giving him food. If he didn't inject take it as a warning sign that he may be turning into a Hypoglycemic.

Test his blood glucose now. Your husband may need to test more often throughout the day too. If he is feeling better now there is no need to go to ER. But again, I emphasize testing often. He needs to go see his doctor for testing asap and get an A1c test to see how well he is managing his blood glucose. Medication adjustment may be in order.
Blank
Avatar_f_tn
It sounds like you handled it appropriately, Sally. As long as he can get some carbs into him and is conscious, 911 isn't necessary. You say your husband injects two times a day and I'm not sure when those would be. Most common is Basal (long-acting) insulin at night or in the morning and then Bolus (short-acting) before meals. I, like waverider am assuming he never actually injected. If he is becoming hypoglycemic before his meals then his basal dose may be too high. If he becomes hypoglycemic two hours after meals then he took too much insulin for the food he ate. Carb counting and developing an insulin carb ratio is the way to determine bolus dose.

My suggestion would be, in addition to talking to his doctor, I would get the book Using Insulin by John Walsh so you and your husband can learn more about insulin use.
Blank
Post a Comment
To
MedHelp Health Answers
Blank
Diabetes Tracker
Track glucose levels, and other diabetes measurements, symptoms and medications
Start Tracking Now
Blank
Weight Tracker
Track your weight
Start Tracking Now
Recent Activity
9435730_tn?1403758599
Blank
jessika_thomas added the Weight Tracker
Jul 23
Avatar_f_tn
Blank
ineedy commented on photo
Jul 20
Avatar_f_tn
Blank
sonybunny joined this community
Welcome them!
Jul 19
Diabetes - Type 2 Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Diabetes Answerers
Avatar_m_tn
Blank
diabetes86
MA
144586_tn?1284669764
Blank
caregiver222
1423357_tn?1373023915
Blank
tom_h
Central, MA